Iowa, 2009

Flood in Iowa, June 19 to 26, 2009

June 19 to 26, 2009 · NWS DVN · 1 event in 1 county or zone

5 feet on June 19th around 8 pm. 2 feet around 730 am June 24.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains during the middle of the month resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on June 19th around 8 pm. It crested around 16.1 feet around 4 am June 20 and again around 16.2 feet around 730 am June 24. It finally fell below the moderate flood stage level around 230 am June 26.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 19, 1:04 PM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Jun 19, 1:04 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT FRI JUN 19 2009

.SYNOPSIS...
SEVERE WEATHER HAS ALREADY IMPACTED THE CWA THIS MORNING IN THE
NORTH...AND REMAINS A HIGH THREAT THROUGH MID EVENING WHEN A COLD
FRONT WILL SWEEP EASTWARD THROUGH THE CWA. CLEARING IN THE WAKE OF
THE MORNING STORMS HAS ALLOWED FOR A QUICK RECOVERY ON TEMPERATURES
BACK TO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE CWA.  DEWPOINTS
ARE 70 TO 78 OVER THE AREA AGAIN...AND WE HAVE LESS CAPPING THAN
SEEN YESTERDAY.  OUR WIND PROFILE STRONGLY SUPPORTS SUPERCELLS AND
ORGANIZED MULTICELL BOWING LINES.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
AFTERNOON SUPERCELLS WILL LIKELY FORM ALONG BOUNDARY LEFT BEHIND
FROM THE OVERNIGHT STORMS. ONE BOUNDARY IS FROM WATERLOO THROUGH DES
MOINES...AND ANOTHER IS ALONG INTERSTATE 80 IN IOWA AND ILLINOIS.
ADDITIONAL ISOLATED SUPERCELLS COULD FORM IN OTHER AREAS DURING PEAK
HEATING BETWEEN 3 AND 5 PM. THESE STORMS WILL ALL BE CAPABLE OF
PRODUCING TORRENTIAL RAIN...GOLF BALL SIZE HAIL...SEVERE WIND
GUSTS...AND TORNADOES.  STORMS ALONG BOUNDARIES WITH LOCALLY BACKED
SOUTHEAST WINDS MAY BE CAPABLE OF PRODUCING MORE LONG LIVED
TORNADOES.  AS OF 2 PM...STORMS HAVE FIRED IN SOUTHWEST IOWA...AND
NORTHWEST MISSOURI...WITH EMBEDDED SUPERCELLS ALREADY OCCURRING.
THESE STORMS WILL IMPACT THE AREA THROUGH THIS EVENING.

BY EARLY EVENING...A ORGANIZED LINE OF SEVERE STORMS...WITH BOWING
SEGMENTS AND EMBEDDED SUPERCELLS IS LIKELY OVER MIDWEST...AND SHOULD
IMPACT MUCH OF THE CWA. WIND GUSTS TO 70 MPH ARE LIKELY...WITH SOME
BOWING SEGMENTS CAPABLE OF OVER 75 MPH THROUGH MID EVENING. EMBEDDED
SUPERCELLS AND NOTCHES IN LINE SEGMENTS MAY ALSO PRODUCE BRIEF
TORNADOES DURING THE STORM EVOLUTION INTO A MATURE LINE.  HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING DUE TO RAINFALL RATES...BUT
THIS SEEMS A LOW RISK IN ANY ONE SPOT AND NO FLASH FLOOD WATCH WILL
BE ISSUED AT THIS TIME...THOUGH ONE MAY BE REQUIRED ONCE IT BECOMES
CLEAR ON WHERE THE STORMS MAY TRAIN OR PRODUCE THE MOST SIGNIFICANT
RAINFALL.

LATER TONIGHT...AFTER 10 PM...SKIES SHOULD CLEAR GRADUALLY AND WINDS
WILL BECOME WESTERLY AS DRY AIR FILTERS IN BEHIND THE COLD FRONT. NO
ADDITIONAL SEVERE WEATHER IS EXPECTED.  SATURDAY APPEARS
PLEASANT...WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER
TO MID 80S.
...ERVIN...

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SUMMER TYPE WEATHER
PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD.

SUNDAY THROUGH WEDNESDAY...THE ECMWF/GFS ARE SIMILAR IN PROGGING AN
500MB SHORTWAVE TO MOVE ACROSS KANSAS..NEBRASKA AND WESTERN IOWA ON
SUNDAY. MOST OF THE ENERGY ASSOCIATED WITH THIS WAVE SHOULD PASS TO
OUR WEST...BUT THERE IS A SLIGHT CHANCE IT COULD PRODUCE SHOWERS
AND THUNDERSTORMS ON SUNDAY. BOTH MODELS THEN BUILD AN UPPER LEVEL
RIDGE OVER THE UPPER MID WEST ON MONDAY THROUGH WEDNESDAY. THIS
RIDGE SHOULD KEEP THE AREA MAINLY DRY. HOWEVER...HIGH TEMPERATURES
WILL BE HOT...RANGING IN THE UPPER 80S TO AROUND 90 DEGREES EACH
DAY. SURFACE DEWPOINTS WILL ALSO BE IN THE UPPER 60S TO LOW 70S
WHICH WILL PRODUCE VERY MUGGY AND HUMID CONDITIONS.

THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE THURSDAY AND FRIDAY AS THE LONG RANGE MODELS PROG MULTIPLE
WEAK SHORTWAVES TO MOVE NEAR OR ACROSS THE FORECAST AREA. ...KUHL...

&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD EXCEPT
FOR IN AREAS OF +TSRAGR. ANY +TSRAGR WILL BE CABLE OF PRODUCING LIFR
CONDITIONS WITH CIGS BELOW 1000FT...VSBYS BELOW 1/2SM FG AND STRONG
WINDS VRB35G50KT.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS
THE FORECAST AREA.  ...KUHL...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/KUHL
Hazardous weather outlook, Jun 19, 6:56 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT FRI JUN 19 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
756 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

In the hours before

Local storm report, Jun 19, 5:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     1 N DAVENPORT           41.56N 90.60W
06/19/2009                   SCOTT              IA   TRAINED SPOTTER

            LARGE HARDWOOD MAPLE TREE DOWN.

&&

TERRYC
Local storm report, Jun 19, 5:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 SSW MUSCATINE         41.36N 91.10W
06/19/2009                   MUSCATINE          IA   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER TREE BRANCHES DOWN.

&&
Local storm report, Jun 19, 5:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MALDEN                  41.42N 89.37W
06/19/2009                   BUREAU             IL   TRAINED SPOTTER

            5 FOOT DIAMETER TREE DOWN ON THE NORTH SIDE OF TOWN.

&&

LEGRO
Local storm report, Jun 19, 5:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     MORRISON                41.81N 89.97W
06/19/2009                   WHITESIDE          IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN TOWN.

&&

LEGRO
Local storm report, Jun 19, 5:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     ROCK FALLS              41.77N 89.69W
06/19/2009                   WHITESIDE          IL   LAW ENFORCEMENT

            TREES DOWN.

&&

LEGRO
Local storm report, Jun 19, 6:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND GST     1 W TENNESSEE           40.41N 90.86W
06/19/2009  M62.00 MPH       MCDONOUGH          IL   TRAINED SPOTTER

0410 PM     TSTM WND DMG     1 W TENNESSEE           40.41N 90.86W
06/19/2009                   MCDONOUGH          IL   TRAINED SPOTTER

            2 FOOT DIAMETER TREES DOWN ON RT. 61.

0424 PM     TSTM WND GST     2 NNE MACOMB            40.50N 90.66W
06/19/2009  E60.00 MPH       MCDONOUGH          IL   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUST AT NORTHERN ILLINOIS
            UNIVERSITY GOLF COURSE.

0425 PM     TSTM WND DMG     MACOMB                  40.47N 90.68W
06/19/2009                   MCDONOUGH          IL   TRAINED SPOTTER

            TREE DOWN ACROSS INTERSECTION OF GRANT STREET AND SOUTH
            JOHNSON STREET. TIME ESTIMATED.

0430 PM     TSTM WND GST     BATAVIA                 40.99N 92.17W
06/19/2009  E60.00 MPH       JEFFERSON          IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WIND GUST. RELAYED FROM NWS DMX.

0435 PM     HEAVY RAIN       VICTOR                  41.73N 92.29W
06/19/2009  M1.75 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFALL IN THE LAST 35 MINUTES.

0435 PM     HEAVY RAIN       1 SSW WILLIAMSBURG      41.66N 92.01W
06/19/2009  M1.60 INCH       IOWA               IA   TRAINED SPOTTER

            1 HOUR TOTAL.

0437 PM     TSTM WND GST     5 E HARPER              41.36N 91.95W
06/19/2009  E70.00 MPH       KEOKUK             IA   TRAINED SPOTTER

0438 PM     HEAVY RAIN       LADORA                  41.76N 92.19W
06/19/2009  M1.10 INCH       IOWA               IA   CO-OP OBSERVER

            30 MINUTE RAINFALL.

0439 PM     TSTM WND DMG     1 N KEOSAUQUA           40.75N 91.96W
06/19/2009                   VAN BUREN          IA   TRAINED SPOTTER

            MULTIPLE 12 INCH DIAMETER BRANCHES DOWN IN TOWN. DELAYED
            REPORT.

0440 PM     FLASH FLOOD      6 WNW WILLIAMSBURG      41.70N 92.12W
06/19/2009                   IOWA               IA   TRAINED SPOTTER

            WATER OVER BOTH LANES OF I-80 AT MILE MARKER 214.

0442 PM     TSTM WND DMG     2 NE PLEASANT PLAIN     41.17N 91.83W
06/19/2009                   WASHINGTON         IA   TRAINED SPOTTER

            WINDS AT LEAST 70 MPH PUSHING PARKED CAR BACKWARDS WITH
            CAR POINTED INTO WIND. TREES ALSO BEING BLOWN OVER IN THE
            AREA.

0445 PM     FLASH FLOOD      AMANA                   41.80N 91.87W
06/19/2009                   IOWA               IA   TRAINED SPOTTER

            WATER OVER THE ROAD AT MIDDLE AND MAIN.

0448 PM     TSTM WND DMG     4 ESE SALEM             40.83N 91.55W
06/19/2009                   HENRY              IA   EMERGENCY MNGR

            SEMI OVERTURNED ON HWY 27/218 NEAR HENRY...LEE COUNTY
            LINE. TIME ESTIMATED.

0450 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/19/2009                   IOWA               IA   TRAINED SPOTTER

            WATER OVER ONE LANE OF HIGHWAY 6. ALSO 1.80 INCHES OF
            RAIN SINCE 3 PM.

0454 PM     TSTM WND DMG     3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/19/2009                   VAN BUREN          IA   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER BRANCHES DOWN.

0500 PM     TSTM WND DMG     5 SSW MUSCATINE         41.36N 91.10W
06/19/2009                   MUSCATINE          IA   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER TREE BRANCHES DOWN.

0502 PM     HEAVY RAIN       LADORA                  41.76N 92.19W
06/19/2009  M3.40 INCH       IOWA               IA   TRAINED SPOTTER

            1 HOUR RAINFALL TOTAL.

0502 PM     FLASH FLOOD      LADORA                  41.76N 92.19W
06/19/2009                   IOWA               IA   TRAINED SPOTTER

            MEASURED 3.4 INCHES OF RAIN. A LOT OF FLOODING. SEVERAL
            ROADS FLOODED AND CLOSED INCLUDING THE INTERSTATE.

0515 PM     TSTM WND DMG     SPERRY                  40.95N 91.15W
06/19/2009                   DES MOINES         IA   TRAINED SPOTTER

            1 TO 2 FOOT DIAMETER TREES DOWN. ALSO POWER POLES DOWN.

0515 PM     TSTM WND GST     NICHOLS                 41.48N 91.31W
06/19/2009  E85.00 MPH       MUSCATINE          IA   TRAINED SPOTTER

            UPDATED INFORMATION. 20 INCH DIAMETER TREE LIMBS DOWN.
            ALSO A FENCE IS GONE. WIND ESTIMATED TO BE 80 TO 85 MPH.
            A LOT OF TREE DAMAGE IN THE AREA. RAINFALL 4.20 INCHES.
            ONLY TYPICAL FLOODING ISSUES WITH HEAVY RAINS.

0516 PM     TSTM WND GST     MUSCATINE               41.42N 91.07W
06/19/2009  M62.00 MPH       MUSCATINE          IA   AWOS

0520 PM     TSTM WND DMG     1 S MUSCATINE           41.40N 91.07W
06/19/2009                   MUSCATINE          IA   TRAINED SPOTTER

            10 TO 15 INCH DIAMETER TREE LIMBS DOWN.

0520 PM     TSTM WND GST     MEDIAPOLIS              41.01N 91.16W
06/19/2009  E60.00 MPH       DES MOINES         IA   LAW ENFORCEMENT

0530 PM     FLASH FLOOD      STANWOOD                41.89N 91.15W
06/19/2009                   CEDAR              IA   CO-OP OBSERVER

            STREETS IN TOWN FLOODED UP TO 1 FOOT DEEP. 3 INCHES OF
            RAIN IN ONE HOUR.

0530 PM     TSTM WND DMG     3 S STOCKTON            41.54N 90.87W
06/19/2009                   MUSCATINE          IA   TRAINED SPOTTER

            DAMAGE TO OUTBUILDINGS AND TREES.

0533 PM     TSTM WND GST     SW BLUE GRASS           41.51N 90.77W
06/19/2009  E70.00 MPH       SCOTT              IA   TRAINED SPOTTER

0535 PM     TSTM WND GST     WALCOTT                 41.59N 90.78W
06/19/2009  E60.00 MPH       SCOTT              IA   NWS EMPLOYEE

0535 PM     TSTM WND DMG     WALCOTT                 41.59N 90.78W
06/19/2009                   SCOTT              IA   NWS EMPLOYEE

            2.5 TO 3 FOOT DIAMETER TREES DOWN IN TOWN.

0540 PM     TSTM WND DMG     NE DAVENPORT            41.56N 90.60W
06/19/2009                   SCOTT              IA   NWS EMPLOYEE

            6 INCH AND 8 INCH BRANCHES DOWN

0540 PM     TSTM WND DMG     SHEFFIELD               41.36N 89.74W
06/19/2009                   BUREAU             IL   PUBLIC

            BRANCHES AND TWIGS DOWN. SLIDES AND LADDER BLOWN OUT OF
            POOL.

0541 PM     TSTM WND DMG     1 N DAVENPORT           41.56N 90.60W
06/19/2009                   SCOTT              IA   TRAINED SPOTTER

            LARGE HARDWOOD MAPLE TREE DOWN.

0542 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
06/19/2009  M67.00 MPH       SCOTT              IA   ASOS

0544 PM     FLASH FLOOD      4 WSW MOLINE            41.45N 90.56W
06/19/2009                   ROCK ISLAND        IL   TRAINED SPOTTER

            VERY HEAVY RAIN WITH STREET FLOODING.

0549 PM     HEAVY RAIN       4 SSW AMANA             41.74N 91.89W
06/19/2009  M3.50 INCH       IOWA               IA   TRAINED SPOTTER

            1 HOUR RAINFALL TOTAL.

0551 PM     FLASH FLOOD      4 WSW MOLINE            41.45N 90.56W
06/19/2009                   ROCK ISLAND        IL   TRAINED SPOTTER

            WATER OVER RT. 67 AND ALSO 4TH AVENUE IN MILAN.

0552 PM     TSTM WND GST     MOLINE                  41.49N 90.49W
06/19/2009  M63.00 MPH       ROCK ISLAND        IL   ASOS

0555 PM     TSTM WND DMG     MALDEN                  41.42N 89.37W
06/19/2009                   BUREAU             IL   TRAINED SPOTTER

            5 FOOT DIAMETER TREE DOWN ON THE NORTH SIDE OF TOWN.

0600 PM     HEAVY RAIN       1 N MOLINE              41.50N 90.49W
06/19/2009  M1.36 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            IN 30 MINUTES.

0600 PM     HEAVY RAIN       NICHOLS                 41.48N 91.31W
06/19/2009  E4.20 INCH       MUSCATINE          IA   TRAINED SPOTTER

            2 HOUR RAINFALL TOTAL.

0600 PM     FLASH FLOOD      WILLIAMSBURG            41.67N 92.01W
06/19/2009                   IOWA               IA   BROADCAST MEDIA

            I-80 STILL BLOCKED IN BOTH DIRECTIONS DUE TO WATER OVER
            THE HIGHWAY AT MILE MARKER 214. CREEKS WELL OUT OF BANKS
            NEAR HIGHWAY AT WILLIAMSBURG.

0600 PM     TSTM WND DMG     1 N MOLINE              41.50N 90.49W
06/19/2009                   ROCK ISLAND        IL   TRAINED SPOTTER

            MANY TREE BRANCHES DOWN. REPORT FROM COCORAHS OBSERVER.

0600 PM     FLASH FLOOD      1 N MOLINE              41.50N 90.49W
06/19/2009                   ROCK ISLAND        IL   TRAINED SPOTTER

            STREETS FLOODED. REPORT FROM COCORAHS OBSERVER.

0608 PM     FLASH FLOOD      MOUNT CARROLL           42.10N 89.98W
06/19/2009                   CARROLL            IL   AMATEUR RADIO

            WATER OVER COUNTY ROADS.

0609 PM     TSTM WND DMG     ERIE                    41.66N 90.08W
06/19/2009                   WHITESIDE          IL   TRAINED SPOTTER

            8 TO 10 INCH BRANCHES DOWN. ESTIMATED 70 MPH WIND GUSTS.

0610 PM     TSTM WND DMG     MORRISON                41.81N 89.97W
06/19/2009                   WHITESIDE          IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN TOWN.

0610 PM     FLASH FLOOD      DURANT                  41.60N 90.91W
06/19/2009                   CEDAR              IA   LAW ENFORCEMENT

            WATER DEEP ENOUGH TO STALL CARS IN TOWN. ALSO EAST OF
            HIGHWAY 38 WATER OVER ROAD.

0615 PM     TSTM WND GST     BLUE GRASS              41.51N 90.76W
06/19/2009  M56.00 MPH       SCOTT              IA   TRAINED SPOTTER

0615 PM     TSTM WND DMG     ERIE                    41.66N 90.08W
06/19/2009                   WHITESIDE          IL   PUBLIC

            TREE LIMBS BLOCKING ROAD. POWER WIRES DOWN.

0622 PM     TSTM WND DMG     ROCK FALLS              41.77N 89.69W
06/19/2009                   WHITESIDE          IL   LAW ENFORCEMENT

            TREES DOWN.

0630 PM     FLASH FLOOD      MAQUOKETA               42.07N 90.67W
06/19/2009                   JACKSON            IA   LAW ENFORCEMENT

            MANY STREETS IN TOWN FLOODED.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Iowa

When
June 19, 7:00 PM CST to June 26, 1:30 AM CST
Where
Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
Cause
Heavy Rain
Property damage
$500,000
Reported by
River/Stream Gage
Coordinates
41.863, -92.298

Heavy rains during the middle of the month resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on June 19th around 8 pm. It crested around 16.1 feet around 4 am June 20 and again around 16.2 feet around 730 am June 24. It finally fell below the moderate flood stage level around 230 am June 26.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2009Every state in 2009This day in weather historyWarnings in Iowa, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173623.